Alert archive / Georgia / Red Flag Warnings in 2018

Red Flag Warning 3, NWS Jacksonville, FL

March 14, 20188 counties in Florida; 12 counties in Georgia

NWS Jacksonville, FL issued this red flag warning at Mar 14, 2018, 2:56 AM EDT for 8 counties in Florida; 12 counties in Georgia. It took effect at Mar 14, 2018, 12:00 PM EDT. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2018, 2:56 AM EDT (06:56 UTC)
In effect from
Mar 14, 2018, 12:00 PM EDT
Expired
Mar 14, 2018, 7:00 PM EDT
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The radar

The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 4:30 PM EDTWILDFIRE5 S St. Marys, FLBRUSH FIRE LOCATED OVER EASTERN NASSAU COUNTY. FIRE STARTED AROUND MID AFTERNOON HOURS.
Mar 14, 6:35 PM EDTWILDFIRE5 S St. Marys, FLBRUSH FIRE LOCATED OVER EASTERN NASSAU COUNTY NEAR YULEE BETWEEN STATE ROAD 200 AND PAGES DAIRY ROAD AND BURNED ABOUT 8 ACRES AND WAS 75 PERCENT CONTAINED AT 515 PM PER MEDIA REPORTS. AN EVACUATION NEAR THE AREA WAS LIFTED AROUND 440 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2018-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2018-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1938 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

998 
WWUS82 KJAX 140656
RFWJAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jacksonville FL
256 AM EDT Wed Mar 14 2018

FLZ020>025-030>033-035>038-040-124-125-GAZ132>136-149>154-162>166-
142300-
/O.NEW.KJAX.FW.W.0003.180314T1600Z-180314T2300Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
256 AM EDT Wed Mar 14 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR LOW HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES  
FOR FIRE WEATHER ZONES 020, 021, 022, 023, 024, 025, 030, 031, 
032, 033, 035, 036, 037, 038, 040, 124, 125, 132, 133, 134, 135, 
136, 149, 150, 151, 152, 153, 154, 162, 163, 164, 165, AND 166...

The National Weather Service in Jacksonville has issued a Red
Flag Warning, which is in effect from noon today to 7 PM EDT this
evening. 

* AFFECTED AREA...Fire weather zones 020, 021, 022, 023, 024, 
  025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, and 
  125.Fire weather zones 132, 133, 134, 135, 136, 149, 150, 151, 
  152, 153, 154, 162, 163, 164, 165, and 166. 

* WIND...Northwest winds increasing to around 15 mph with higher
  gusts by midday.

* HUMIDITY...19 to 27 percent during the afternoon hours.

* ENERGY RELEASE COMPONENT (ERC)...29 to 38 units for northeast
  and north central Florida.

* 10-HR FUEL MOISTURE...Near 6 percent this afternoon in southeast
  Georgia.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Nelson
1 follow-up statement
200 
WWUS82 KJAX 142303
RFWJAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jacksonville FL
703 PM EDT Wed Mar 14 2018

FLZ020>025-030>033-035>038-040-124-125-GAZ132>136-149>154-162>166-
150015-
/O.EXP.KJAX.FW.W.0003.000000T0000Z-180314T2300Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
703 PM EDT Wed Mar 14 2018

...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY...BREEZY WINDS...
AND HIGH ERC VALUES FOR FIRE WEATHER ZONES 020, 021, 022, 023,
024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, 125,
132, 133, 134, 135, 136, 149, 150, 151, 152, 153, 154, 162, 163,
164, 165, AND 166...

Winds will continue to subside and RH values will be increasing 
through early evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 13, 7:55 PM EDT, 7 hours 1 minute earlier.

Area forecast discussion, Mar 13, 7:55 PM EDT, 7 hours 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
755 PM EDT Tue Mar 13 2018

.UPDATE...No changes planned in update. Will continue
mention of patchy frost toward dawn, with enough
wind/mixing and dry air preventing more widespread
frost. Current low temp forecast Tonight looks okay...
might be a degree or two too cool in some areas with
cold air advection pattern.

&&

.AVIATION...VFR next 24 hours with clear skies. May see
an occasional gust to 15-18kts in some areas Wed afternoon,
but left out of TAFs for now.

&&

.MARINE...No chnages planned in next CWF issuance. Will
maintain SCA late Tonight through Wed afternoon offshore
component, SCEC nearshore component.

Rip Currents: Low risk is expected for Wed.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  36  59  32  69 /   0   0   0   0
SSI  40  58  40  65 /   0   0   0   0
JAX  36  63  32  69 /   0   0   0   0
SGJ  40  63  36  66 /   0   0   0   0
GNV  35  65  31  70 /   0   0   0   0
OCF  36  66  31  70 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 5 AM to 3 PM EDT Wednesday for Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM-Waters from St. Augustine to Flagler Beach FL from
     20 to 60 NM.

&&

Wolf/Sandrik/Elsenheimer

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:20 AM EDTFreeze WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union11 hr
Mar 14, 2:40 PM EDTFreeze WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union18 hr

Nearby

Red Flag Warnings in Georgia, 2018Red Flag Warnings in Florida, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.